MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1159/000552569

Медицинская библиотека · Case reports in ophthalmology · 2026

Acute Unilateral NAION following Tirzepatide Therapy: A Case Report.

Valášková Jela, Bondarchuk Dmytro, Kadlic Peter, Kaššová Terézia, Plesniková Paulina

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Dual glucose-dependent insulinotropic polypeptide (GIP) and glucagon-like peptide-1 (GLP-1) receptor agonists, such as tirzepatide, have significantly advanced the management of type 2 diabetes mellitus and obesity. However, emerging safety signals have raised concerns regarding rare ocular adverse events.

CASE PRESENTATION: We report a case of an obese patient undergoing treatment with tirzepatide who presented with progressive, painless visual loss in the left eye 2 weeks after symptom onset. Four weeks prior to presentation, she had initiated tirzepatide therapy for weight reduction at a dose of 15 mg once weekly without standard dose titration. Best-corrected visual acuity was 20/20 in the right eye and counting fingers at 1 meter in the left eye. Fundus examination revealed hyperemic optic disc oedema with peripapillary flame-shaped haemorrhages. Automated perimetry demonstrated a central scotoma. MRI of the brain and orbits excluded intracranial pathology and showed no optic nerve enhancement. Intravenous methylprednisolone was administered, after which visual acuity improved to 20/40.

CONCLUSION

Regulatory and pharmacovigilance data suggest that NAION may represent a very rare adverse event associated with GLP-1 receptor agonists, with observational studies indicating a possible association for tirzepatide, although absolute risk appears low and causality remains unproven. While the relationship between dual GIP/GLP-1 receptor agonists and NAION remains controversial, clinicians - particularly ophthalmologists - should remain vigilant and consider this potential risk when evaluating the benefit-risk profile for individual patients.

Для цитирования: Valášková Jela, Bondarchuk Dmytro, Kadlic Peter, Kaššová Terézia, Plesniková Paulina. Acute Unilateral NAION following Tirzepatide Therapy: A Case Report.. Case reports in ophthalmology. 2026. DOI: 10.1159/000552569.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.